Barbour, A D; Pugliese, A (2004). Convergence of a structured metapopulation model to Levins's model. Journal of Mathematical Biology, 49(5):468-500.
Full text not available from this repository.
View at publisher
We consider a structured metapopulation model describing the dynamics of a single species, whose members are located in separate patches that are linked through migration according to a mean field rule. Our main aim is to find conditions under which its equilibrium distribution is reasonably approximated by that of the unstructured model of Levins (1969). We do this by showing that the (positive) equilibrium distribution converges, as the carrying capacity of each population goes to infinity together with appropriate scalings on the other parameters, to a bimodal distribution, consisting of a point mass at 0, together with a positive part which is closely approximated by a shifted Poisson centred near the carrying capacity. Under this limiting régime, we also give simpler approximate formulae for the equilibrium distribution. We conclude by showing how to compute persistence regions in parameter space for the exact model, and then illustrate all our results with numerical examples. Our proofs are based on Stein's method.
0 downloads since deposited on 07 Apr 2010
0 downloads since 12 months
|Item Type:||Journal Article, refereed, original work|
|Communities & Collections:||07 Faculty of Science > Institute of Mathematics|
|Uncontrolled Keywords:||Metapopulations - Levinsrsquos model - Convergence of equilibrium distribution - Poisson approximation|
|Deposited On:||07 Apr 2010 09:19|
|Last Modified:||28 Nov 2013 01:45|
|Additional Information:||The original publication is available at www.springerlink.com|
|Free access at:||Related URL. An embargo period may apply.|
Users (please log in): suggest update or correction for this item
Repository Staff Only: item control page